MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN
Model Number 14500-5A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dehydration (1807); Hyperglycemia (1905); Nausea (1970); Vomiting (2144); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 11/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned/received to date.If the device is received, a supplemental report will be submitted with the investigation results.We are unable to determine if any product condition could have contributed to the reported hospitalization and diabetic ketoacidosis.Lot release records were reviewed and the product lot met all acceptance criteria.Specifically, a pod is paired to a pdm and put through simulated use testing including communicating with the pdm, deployment, delivering fluid, occlusion detection, and freedom from hazard alarms.
 
Event or Problem Description
It was reported that the patient went to the hospital and was diagnosed with diabetic ketoacidosis (dka) and blood glucose (bg) values that reached 405 mg/dl.The patient was nauseous and vomiting.For treatment, the patient was given fluids, anti-nausea medication, and insulin.The patient was discharged after 1 day.The pod was worn between 4 and 24 hours on the arm.
 
Additional Manufacturer Narrative
In the case description, the user mentioned having high bgs while using the system.Inspection of the ibf data from the returned device showed no evidence of issues with insulin delivery.The data showed that the user's basal program was running consistently with no indications of stoppage and all boluses programmed by the user were successfully delivered.During the investigation, no issues were observed with the functionality of the pdm and inspection of the internal components found no damages or manufacturing deficiencies that would result in a failure to deliver insulin.The system was found to function as intended.
 
Additional Manufacturer Narrative
Correction to d(1): from "omnipod insulin management system" to "omnipod insulin pump" correction to d(4)model: from "19191" to "14500-5a".Correction to d(4)lot : from "l72459" to "l60658".Correction to d(4)catalog: from "zxp425" to "ust400".Correction to d(4)serial: added "(b)(6)".Correction to d(4)udi: from "(b)(4)" to "(b)(4)".Correction to h(4): from "12/01/2022" to "5/9/2017".

Brand Name
OMNIPOD INSULIN PUMP
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key18364511
Report Number3004464228-2023-36087
Device Sequence Number7697543
Product Code LZG
UDI-Device Identifier10385081140003
UDI-Public(01)10385081140003(11)170509(10)L60658
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/01/2024
Device Model Number14500-5A
Device Catalogue NumberUST400
Device Lot NumberL60658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer11/27/2023
01/12/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/11/2024
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexFemale